Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Miami, FL

February 3, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 3, 2006, 6:25 PM EST for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2006, 6:25 PM EST (23:25 UTC)
Expired
Feb 3, 2006, 7:00 PM EST
In force
35 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 032326
SVRMFL
FLC021-040000-
/O.NEW.KMFL.SV.W.0002.060203T2325Z-060204T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EST FRI FEB 3 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 700 PM EST

* AT 620 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER MARCO ISLAND...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND
  GOODLAND
  ROYAL PALM HAMMOCK
  COPELAND

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2591 8183 2585 8181 2592 8133 2615 8143

$$

DG
1 follow-up statement
000
WWUS52 KMFL 032356
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EST FRI FEB 3 2006

FLC021-040005-
/O.EXP.KMFL.SV.W.0002.000000T0000Z-060204T0000Z/
COLLIER FL-
655 PM EST FRI FEB 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY EXPIRES
AT 700 PM EST...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM 
WARNING FOR WESTERN COLLIER COUNTY WILL BE ALLOWED TO EXPIRE.

LAT...LON 2591 8183 2585 8181 2592 8133 2615 8143

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:19 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Feb 3, 2:19 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EST FRI FEB 3 2006

.DISCUSSION...LARGE AMPLITUDE TROUGH DOWN THE MIDDLE OF THE COUNTRY
PROVIDING A SERIES OF SHORT WAVE TROUGHS MOVING ACROSS FLORIDA FOR
THE NEXT 18 TO 24 HOURS. RESOLVING EACH SHORT WAVE IS DIFFICULT BUT
IMPORTANT FOR THE EFFECT ON SOUTH FLORIDA WEATHER TONIGHT AND
SATURDAY. UPPER AIR PLOT FOR 12Z DOES NOT SEEM TO SHOW AS MANY
MEXICAN OBSERVATIONS AS I WOULD LIKE TO SEE TO RESOLVE THE SOUTHERN
STREAM THAT WILL AFFECT FLORIDA BUT IT DOES SHOW SIX SO HOPEFULLY
THAT WILL HELP. BOTH GFS AND NAM SEEM TO COME TO CONSENSUS THAT
SHORT WAVE NOW AFFECTING CENTRAL FLORIDA WILL MOVE OUT FOLLOWED BY A
WEAKER WAVE NEAR THE YUCATAN AT 12Z MOVING ACROSS SOUTH FLORIDA
TONIGHT. A STRONGER SHORT WAVE IS EXPECTED TO MOVE ACROSS SOUTH
FLORIDA SATURDAY WHICH WILL SUPPORT THE CONVECTION WE HAVE BEEN
ADVERTISING. BOTH MODELS SHOW A SIGNIFICANT JET STREAK IN EXCESS OF
100 KNOTS MOVING FROM THE GULF ACROSS CENTRAL FLORIDA TONIGHT AND
SLIDING SOUTH SATURDAY MORNING SO THAT MUCH OF OUR CWA IS IN THE
FAVORED RIGHT FRONT QUADRANT...ASSUMING A FAIRLY STRAIGHT LINE
JET...BY 18Z.

HEAVY RAINFALL ACROSS CENTRAL FLORIDA MAY ACT TO AMPLIFY THE
DIFFERENCES ACROSS A BOUNDARY BETWEEN THE COOLER AIR THERE AND THE
VERY WARM MOIST UNSTABLE AIR ACROSS SOUTH FLORIDA. THIS TIME OF
YEAR...WITH A BOUNDARY TO ACT ON AND GOOD SUPPORT ALOFT WITH
POTENTIALLY FAVORABLE WIND SHEAR PROFILES...SEVERE WEATHER AGAIN
SEEMS A GOOD BET. MUST WATCH ANY BOUNDARY CLOSELY THAT CAN BE
ANALYZED IN THE MESOSCALE OBSERVATIONS AND SEE IF IT SINKS SOUTHWARD
INTO THE CWA.

THUNDERSTORMS VISIBLE ON SATELLITE IN THE GULF MOVING STEADILY
TOWARD THE SOUTHWEST GULF COAST. WILL INCREASE CHANCES FOR
THUNDERSTORMS IN THE COLLIER AND LAKE REGION IN ANTICIPATION.
THUNDERSTORMS IN THE LAKE REGION THIS AFTERNOON BRIEFLY HAD SEVERE
APPEARANCE AND WITH SOUTHWARD MOVING BOUNDARY MUST BE ON GUARD.

WITH DEWPOINTS WELL INTO THE 70S AND SURFACE WINDS NOT BRIDGING
ACROSS THE FRONTAL ZONE LIKE THE LAST SEVERAL FRONTS WE HAVE
HAD...THE MODEL WIND PROFILES SHOW GOOD VEERING TONIGHT AND SOME
VEERING EARLY TOMORROW BUT BECOMES MORE UNIDIRECTIONAL SATURDAY BUT
WITH SOME SPEED SHEAR. WILL HAVE TO WAIT AND SEE ON MESOSCALE
FEATURES. COLD FRONT TIMING LOOKS LIKE IN THE SOUTHWEST GULF COAST
AND LAKE OKEE REGION BY EARLY AFTERNOON...PALM BEACH BY MID
AFTERNOON AND REACHING THE METRO SOUTHEAST COAST BY EVENING. HPC QPF
SHOWS 1 TO 2 INCHES FOR SOUTHWEST GULF COAST AND LAKE OKEE REGION
WHICH IS THE DRIEST AREA OF SOUTH FLORIDA WITH LESS THAN A HALF INCH
OVER THE PAST TWO MONTHS. THIS WILL HOPEFULLY WORK OUT...LESSER
AMOUNTS EXPECTED FOR THE METRO SOUTHEAST COAST AS THE FRONT SWEEPS
THROUGH SATURDAY AFTERNOON.

AFTER THE FRONT...COLD AIR REESTABLISHES ITSELF ACROSS THE PENINSULA
WITH STRONG NORTHWEST WINDS. WIND CHILL MAY BE A FACTOR SUNDAY
MORNING WITH A RADIATIONAL COOLING NIGHT SUNDAY NIGHT AND THE LOWEST
TEMPERATURES EXPECTED MONDAY MORNING. AT THIS TIME EXPECT LOWS TO
DIP INTO THE 30S IN THE NORMALLY COLDER LOCATIONS AWAY FROM LAKE
OKEECHOBEE ON MONDAY MORNING SO GROWERS OF VEGETABLES AROUND THE
LAKE MAY NEED TO TAKE SOME PRECAUTIONS OVER THE WEEKEND. ORIGIN OF
THE HIGH DOES NOT LOOK TO BE ARCTIC AS THE SOURCE SEEMS TO COME OVER
THE ROCKIES AND IT IS NOT PARTICULARLY STRONG SO IT DOES NOT MATCH
OUR PATTERNS FOR A FREEZE SITUATION. WILL NOT ISSUE A FREEZE OUTLOOK
BUT WILL INCLUDE PATCHY FROST FOR THE INLAND AREAS AWAY FROM LAKE
OKEECHOBEE FOR MONDAY MORNING.

&&

.MARINE...ISSUED EXERCISE CAUTION FOR THE ATLANTIC WATERS IN LATE
MORNING UPDATE. WILL CONTINUE THIS THROUGH TONIGHT AND TOMORROW
AHEAD OF THE FRONT. WILL LIKELY NEED SCA FOR ALL WATERS BEHIND THE
FRONT LATE SATURDAY AND SATURDAY NIGHT. WINDS WILL BE DIMINISHING
SUNDAY.

&&

.FIRE WEATHER...NO CONCERNS AT PRESENT BUT MAY HAVE SOME PROBLEM
SUNDAY AFTERNOON WITH LOW RELATIVE HUMIDITIES AND SOME RESIDUAL WIND
AS WELL AS MONDAY AFTERNOON WITH LOW RELATIVE HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  78  49  67 /  40  70  20   0
FORT LAUDERDALE  71  80  49  68 /  40  70  20   0
MIAMI            71  80  52  68 /  40  70  20   0
NAPLES           68  71  49  66 /  70  80  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

50
Hazardous weather outlook, Feb 3, 10:46 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1046 AM EST FRI FEB 3 2006

FLZ063-066>075-041515-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1010 AM EST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR AND
WESTERN PORTIONS OF SOUTH FLORIDA LATER TODAY. THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...A FEW STRONG STORMS POSSIBLE ON SATURDAY...
...COLD WIND CHILLS POSSIBLE INTERIOR AREAS EARLY SUNDAY MORNING...
...COLDER TEMPERATURES POSSIBLE SUNDAY NIGHT ACROSS SOUTH FLORIDA...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA ON SATURDAY.
A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
COLD FRONT AND MOVE THROUGH SOUTH FLORIDA SATURDAY MORNING INTO
EARLY AFTERNOON. A FEW OF THE STORMS COULD PRODUCE FREQUENT
LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL.

COOLER, DRIER AIR WILL THEN SPREAD ACROSS SOUTH FLORIDA SATURDAY
NIGHT BEHIND THE COLD FRONT. THIS WILL ALLOW FOR TEMPERATURES
TO FALL TO AROUND 40 BY SUNRISE SUNDAY MORNING OVER THE INTERIOR
AREAS AND MOSTLY 40S ELSEWHERE, EXCEPT NEAR 50 ALONG THE
SOUTHEAST COAST. THE WINDS WILL DIMINISH TO 10 MPH OR LESS OVER
MUCH OF SOUTH FLORIDA BY LATE SATURDAY NIGHT, HOWEVER, WIND CHILL
READINGS MAY STILL REACH THE MID TO UPPER 30S OVER THE INTERIOR
AREAS, AND LOWER TO MID 40S ALONG THE EAST COAST.

HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA SUNDAY NIGHT
ALLOWING FOR GOOD RADIATIONAL COOLING TO SET UP. THEREFORE,
TEMPERATURES WILL LIKELY FALL TO THE MID AND UPPER 30S OVER
THE NORTHERN INTERIOR AREAS, WITH MOSTLY 40S ELSEWHERE.

SEAS WILL BUILD TO 7 FEET OR HIGHER ON SATURDAY OVER THE GULF AND
ATLANTIC COASTAL WATERS...ESPECIALLY IN THE GULF STREAM. THE SEAS
WILL REMAIN 7 FEET OR HIGHER INTO SUNDAY BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Feb 3, 1:42 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EST FRI FEB 3 2006

FLZ063-031930-
GLADES-
142 PM EST FRI FEB 3 2006

AT 139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMDALE...MOVING NORTHEAST AT 25 MPH. THE
STRONGEST PORTION OF THE STORM WILL PASS JUST SOUTH OF PALMDALE AND
JUST NORTH OF LAKEPORT.

THE PRIMARY IMPACTS OF THIS STORM WILL BE FREQUENT LIGHTNING, GUSTY
WINDS OF 30 TO 40 MPH AND SMALL HAIL. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Feb 3, 5:53 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EST FRI FEB 3 2006

FLZ069-070-032330-
EASTERN COLLIER-WESTERN COLLIER-
553 PM EST FRI FEB 3 2006

AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 5 MILES WEST OF BONITA SHORES TO
25 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND LOCALLY
HEAVY RAINS TO OVER AN INCH AN HOUR...ESPECIALLY ALONG THE COAST.
A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

JR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:58 PM ESTSpecial Marine WarningMFL62 min
Feb 3, 4:33 PM ESTTornado WarningMFLPalm Beach19 min
Feb 3, 4:36 PM ESTSpecial Marine WarningMFL39 min
Feb 3, 4:56 PM ESTSpecial Marine WarningMFL64 min
Feb 3, 6:00 PM ESTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.